MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 30°, HD, QUICK LOCK, AUTOCLAVABLE; RIGID OPTICAL LAPAROSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 30°, HD, QUICK LOCK, AUTOCLAVABLE; RIGID OPTICAL LAPAROSCOPE
Model Number WA53005A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the rigid optical laparoscope experienced black island cover was detached during reprocessing.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: objective lens is chipped.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: this event was caused by a component failure of the eyepiece cover.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
TELESCOPE, 10 MM, 30°, HD, QUICK LOCK, AUTOCLAVABLE
Common Device Name
RIGID OPTICAL LAPAROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24982591
Report Number9610773-2026-03240
Device Sequence Number9698924
Product Code EWY
UDI-Device Identifier04042761052764
UDI-Public04042761052764
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K950076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA53005A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown